I am not happy with recent Dysport injections. How long do I have to wait to go back to Botox ?
Switching from Dysport to Botox?
Doctor Answers (13)
I recommend that you wait at least two weeks to see the full results from Dysport. If at that time, you still do not see results, then it is fine to use Botox.
Dysport vs. Botox
Wait at least 2 weeks to see the full results from Dysport. If not satisfactory after two weeks, you may proceed with Botox.
You should wait two weeks to be sure the Dysport has been given a chance to achieve its full effect. At that point your physician can evaluate how many units of Botox you can use in each area.
Most likely you received a sub-optimal dosage. Dysport is new and it will take a learning curve to assay the proper dosages with Dysport.
My feeling is that Dysport gives a better result on the forehead since it is more dilute and spreads further. Some of my patients who have been long time Botox users, prefer Dysport for the forehead and I have begun to use both: Botox in the brow areas (because I do not want it to diffuse into unwanted areas) and Dysport on the forehead (where I desire diffusion.)
Dysport has a day or two shorter onset and so far seems to last longer than Botox. These are all subjective opinions.
You might also like...
Dysport vs. Botox
I really don't think there is much difference between Dysport and Botox. However, it will take some time for all physicians to get used to the Dysport. If your wrinkles have returned since the injection of Dysport then there's no reason why you can't get Botox. There's no time limit between injections.
Botox and Dysport
I would wait until the Dysport effect is gone before you add Botox as it might confuse the issue if you don’t get a good result. If there is Botox and Dysport in the same area it would be hard to judge the effectiveness. It is possible that your physician just needs to adjust the dose of Dysport and give you a few more units here or there. It is a very similar product to Botox.
Dysport vs Botox
Dysport is a great product but works a bit differently than Botox. It is a quicker onset, may cause a bit more dicomfort when injected, and may or may not last as long as Botox. As for being unhappy with the dysport, you should wait a few weeks after treatment. If you are unhappy and need more, than get Botox at that point.
I'd wait 2 weeks
The short answer is to wait the two weeks for the neurotoxin's full effect. You can then switch back to Botox. You might want to talk to your doctor about the dose used, and if, perhaps, you were under-dosed. As doctors use this new neuromuscular modulator, there will be a learning curve. Dysport is not substantially different from Botox. I assume you were unhappy with Botox or you would not have switched to the Dysport. Perhaps your best option is to consider totally different options such as filler, laser, or surgery to achieve the results your are seeking. Good luck.
Switching from Dysport to Botox
As the others have noted, if you are unhappy with the results of Dysport at this time (if it has been at least 1-2 weeks since the injection to allow the treatment to take full effect), you can safely receive Botox.
Switching between Dysport and Botox is Easy
You do not have to wait to switch between the two. As long as you feel you can still move those muscles after Dysport for about 2 weeks, then you can try Botox and vice versa.
Botox and Dysport are very similar medications
There is no problem switching back to Botox after Dysport. Basically it would be the same as if the last injection was Botox. You should discuss this with your cosmetic surgeon. It is fine to get Botox now, If the problem can be improved with more treatment now. If it makes more sense to let the prior treatment wear off, than you can get Botox as soon as you have returned to your pre-treatment appearance.
These answers are for educational purposes and should not be relied upon as a substitute for medical advice you may receive from your physician. If you have a medical emergency, please call 911. These answers do not constitute or initiate a patient/doctor relationship.